Alert archive / Indiana / Beach Hazards Statements in 2015
Beach Hazards Statement 9, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Aug 10, 2015, 4:21 PM CDT for Lake County, Porter County, Indiana. It took effect at Aug 11, 2015, 9:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2015, 4:21 PM CDT (21:21 UTC)
- In effect from
- Aug 11, 2015, 9:00 AM CDT
- Expired
- Aug 11, 2015, 9:35 PM CDT
- In force
- 13 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
846 WHUS43 KLOT 102121 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 421 PM CDT MON AUG 10 2015 INZ001-002-110530- /O.NEW.KLOT.BH.S.0009.150811T1400Z-150812T1200Z/ LAKE IN-PORTER- 421 PM CDT MON AUG 10 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 6 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
4 follow-up statements
558 WHUS43 KLOT 110224 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 924 PM CDT MON AUG 10 2015 INZ001-002-111030- /O.CON.KLOT.BH.S.0009.150811T1400Z-150812T1200Z/ LAKE IN-PORTER- 924 PM CDT MON AUG 10 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT TUESDAY THROUGH WEDNESDAY MORNING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 6 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ BMD
381 WHUS43 KLOT 110836 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 336 AM CDT TUE AUG 11 2015 INZ001-002-111645- /O.CON.KLOT.BH.S.0009.150811T1400Z-150812T1200Z/ LAKE IN-PORTER- 336 AM CDT TUE AUG 11 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT THIS MORNING THROUGH WEDNESDAY MORNING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 6 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ KMD
377 WHUS43 KLOT 111442 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 942 AM CDT TUE AUG 11 2015 INZ001-002-112245- /O.CON.KLOT.BH.S.0009.000000T0000Z-150812T1200Z/ LAKE IN-PORTER- 942 AM CDT TUE AUG 11 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...BUILDING TO 3 TO 6 FT. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ RC
521 WHUS43 KLOT 120235 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 935 PM CDT TUE AUG 11 2015 INZ001-002-120345- /O.CAN.KLOT.BH.S.0009.000000T0000Z-150812T1200Z/ LAKE IN-PORTER- 935 PM CDT TUE AUG 11 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH HAZARDS STATEMENT. WAVES WILL CONTINUE TO SLOWLY SUBSIDE THROUGH THE NIGHT LESSENING THE RISK TO SWIMMERS. $$ IZZI
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 3:50 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 10, 3:50 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
350 PM CDT MON AUG 10 2015
.MESOSCALE DISCUSSION...
349 PM CDT
THREE LINES OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE TO TRACK
SOUTHWARD FROM CENTRAL WISCONSIN TO NORTHERN ILLINOIS. THE FIRST
LINE...NOW EXTENDING FROM LONG POINT TO DE MOTTE...HAS LOST MUCH OF
ITS STRENGTH AS THE OUTFLOW BOUNDARY HAS OUTRUN THE MAIN LINE OF
STORMS. THIS OUTFLOW HAS SHOWN GUSTS OF 25KT AT IKK WITH SIMILAR
VALUES EXPECTED FOR THE REMAINDER OF ITS LIFE IN THE CWA. SINCE THIS
LINE HAS THE MOST UNTAPPED INSTABILITY TO WORK WITH...A FEW GIRTHY
YET SUB-SEVERE STORMS ARE POSSIBLE.
THE MIDDLE LINE OF STORM EXTENDING FROM BUFFALO TO NORTH CHICAGO IS
CURRENTLY SHOWING THE MOST UPWARD GROWTH AND OUTFLOW INTERACTIONS.
DOPPLER RADAR SHOWS NUMEROUS OUTFLOW WAVES FROM MULTIPLE PREVIOUS
STORMS. THESE INTERACTIONS CAN ACT TO CREATE LOW LEVEL WIND SHEAR
AND MAY PROMPT BRIEF FUNNEL CLOUD DEVELOPMENT. ONE CELL IN
PARTICULAR FROM CAROL STREAM HEADED SOUTH TOWARD DOWNERS GROVE HAS
SHOWN NEARLY 60 DBZ OF REFLECTIVITY ABOVE THE -20C LINE. 1 INCH HAIL
IS NOT OUT OF THE QUESTION WITH CELLS SIMILAR TO THIS OVER THE NEXT
2-3 HOURS WHILE DAYTIME HEATING IS STILL ABUNDANT. EXPECT CONTINUED
INTERACTIONS TO ALSO FUEL CELL GROWTH. IN THIS REGIME...EVEN
VERTICALLY CHALLENGED CELLS MAY SHOW SIGNS OF BRIEF ROTATION...BUT
WIDESPREAD TORNADIC ACTIVITY IS NOT ANTICIPATED.
THE THIRD/NORTHERLY LINE MARKS A COLD FRONT WHERE DEWPOINT
TEMPERATURES DROP ROUGHLY 10 DEGREES. THIS LINE HAS THE MOST
SUFFICIENT FORCING MECHANISM...BUT LITTLE IN THE WAY OF INSTABILITY.
THE FRONT WILL BE HALFWAY ACROSS THE CWA BY 23Z (MENDOTA TO
PLAINFIELD TO GARY)...AT WHICH POINT THE LOSS OF DAYTIME HEATING IS
EXPECTED TO CEASE REMAINING THUNDER CHANCES. THIS IS SUPPORTED BY
THE EXPERIMENTAL HRRR THAT SUGGESTS ISOLATED LINGERING SHOWERS
THROUGH 00Z.
MM
&&
.SHORT TERM...
237 PM CDT
THROUGH TONIGHT...
A SERIES OF SHORTWAVE TROUGHS CONTINUE TO TRACK SOUTHEAST ACROSS THE
REGION GENERATING BANDS OF SHOWERS AND THUNDERSTORMS. THE FIRST WAVE
IS CROSSING FAR SOUTHERN LAKE MICHIGAN PUSHING A BAND OF SHOWERS AND
STORMS SOUTHWARD ALONG THE I-80 CORRIDOR AT THIS TIME WITH ANOTHER
CLUSTER OUT OVER LAKE MICHIGAN. WITH THE MOVEMENT OF THE WAVE
HAVING AN EASTWARD COMPONENT THE BETTER LARGER SCALE FORCING WILL
BE SHIFTING AWAY FROM THE CURRENT BAND OF ACTIVITY ALONG I-80 SO
THIS AREA MAY START TO FADE IN COVERAGE OVER THE NEXT COUPLE HOURS.
IN ADDITION...OUTFLOW IS NOW OUTRUNNING THE CONVECTION SUPPORTING A
DOWNWARD TREND. HOWEVER...WITH AN UNSTABLE AIRMASS IN PLACE THE
OUTFLOW MAY GENERATE NEW STORMS SOUTH OF I-80 BUT THE EXITING OF THE
UPPER FORCING SUGGESTS MORE ISOLATED COVERAGE TO ANYTHING
ADDITIONAL. AREAS OF NORTHWEST INDIANA PROBABLY HAVE THE BEST CHANCE
FOR RENEWED DEVELOPMENT FROM THIS FIRST WAVE THROUGH LATE AFTERNOON.
ATTENTION TURNS TO A SECOND WAVE TRACKING ACROSS CENTRAL WISCONSIN
WHICH IS GENERATING SCATTERED CONVECTION ACROSS MUCH OF SOUTHERN
WISCONSIN. THIS ACTIVITY IS MORE DISJOINTED IN COVERAGE BUT WILL
LIKELY CONTINUE INTO NORTHERN ILLINOIS INTO LATE AFTERNOON...WITH
ADDITIONAL DEVELOPMENT ACROSS NORTHERN ILLINOIS IN THE MEANTIME.
STORM ORGANIZATION WILL LIKELY BE A BIGGER CHALLENGE NORTH OF I-80
GIVEN THE PREVIOUS ACTIVITY BUT SOME BRIEF PULSING OF UPDRAFTS MAY
PRODUCE SOME SMALL HAIL AND SOME SUB SEVERE WIND GUSTS. A SUBTLE
COOL FRONTAL BOUNDARY WILL BRING A PUSH OF DRIER AIR INTO THE AREA
EARLY THIS EVENING AS THE UPPER WAVE EXITS. THIS WILL BRING AN END
TO ANY CONVECTION. WILL KEEP A MINIMAL CHANCE FOR POPS VERY EARLY
THIS EVENING. OTHERWISE DRY WEATHER IS EXPECT TONIGHT. CANNOT RULE
OUT SOME PATCHY FOG LATE ACROSS SOUTHERN AREAS WHERE WINDS WILL BE
LIGHTEST BUT THERE MAY BE ENOUGH OF A BREEZE TO MITIGATE ANY
DEVELOPMENT. FURTHER NORTH...DECREASING DEWPOINTS AND A SLIGHT
BREEZE SHOULD FURTHER REDUCE THE CHANCE FOR FOG DEVELOPMENT.
MDB
&&
.LONG TERM...
TUESDAY THROUGH MONDAY...
306 PM...MAIN FORECAST CONCERN IS PRECIP CHANCES THURSDAY NIGHT
THRU FRIDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY.
HIGH PRESSURE WILL BUILD ACROSS THE REGION TUESDAY AND TUESDAY NIGHT
AND THEN SLOWLY SAG SOUTHEAST OF THE AREA WEDNESDAY NIGHT INTO
THURSDAY. THIS WILL PROVIDE DRY WEATHER WITH NORTHEAST WINDS OFF THE
LAKE TUESDAY AND THEN A LAKE BREEZE WEDNESDAY...KEEPING AREAS NEAR
THE LAKE A FEW DEGREES COOLER BUT WITH MOSTLY SUNNY SKIES...TEMPS
INLAND SHOULD REACH AROUND 80 BOTH DAYS.
WINDS TURN SOUTHWESTERLY WEDNESDAY NIGHT AS THE LOW LEVELS BEGIN TO
WARM SOME OVERNIGHT. NOT SURE HOW LOW TEMPS WILL DROP NOW WEDNESDAY
NIGHT INTO THURSDAY MORNING WITH THIS WARMING ALOFT. STILL POSSIBLE
FOR SOME MID/UPPER 50S LOW TEMPS AWAY FROM URBAN AREAS AND PERHAPS
MOST LIKELY INTO NORTHWEST INDIANA. THURSDAY LOOKING TO BE A BREEZY
WARM DAY AS HIGHS REBOUND BACK INTO THE MID 80S.
AN UPPER LEVEL WAVE IS EXPECTED TO MOVE ACROSS THE WESTERN LAKES
REGION THURSDAY NIGHT INTO FRIDAY WHICH WILL BE THE NEXT CHANCE FOR
SHOWERS/THUNDERSTORMS. OVERALL CONFIDENCE IS SOMEWHAT LOW REGARDING
COVERAGE/TIMING BUT CHANCE POPS INTO FRIDAY EVENING LOOK REASONABLE.
WINDS WILL LIKELY TURN OFF THE LAKE POSSIBLY FRIDAY AFTERNOON BUT
ESPECIALLY ON SATURDAY.
THE UPPER RIDGE BUILDS BACK INTO THE REGION SUNDAY INTO MONDAY.
TEMPS WILL LIKELY RISE BACK INTO THE MID...PERHAPS UPPER 80S DURING
THIS TIME PERIOD WITH A STRONGER COLD FRONT MOVING SOUTH INTO THE
UPPER MIDWEST/NORTHERN LAKES REGION SUNDAY/SUNDAY NIGHT. STILL
TIMING DIFFERENCES WITH HOW FAST THIS FRONT MOVES SOUTH ACROSS THE
AREA EARLY NEXT WEEK. OUTSIDE OF ANY LAKE COOLING...APPEARS HIGHS
IN THE MID 80...PERHAPS UPPER 80S...IS ON TRACK FROM THURSDAY
UNTIL THIS FRONT ARRIVES EARLY NEXT WEEK. CMS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* THUNDER FOR 1 HOUR AND SHRA MOVING THROUGH TERMINALS CURRENTLY.
* NORTH TO NORTHEAST WINDS GENERALLY UNDER 9KT TODAY...EXCEPT
BRIEF NORTHEAST GUSTS TO 20KT.
* LAKE BREEZE DEVELOPMENT TUESDAY AFTERNOON.
MM
//DISCUSSION...UPDATED 18Z...
LINE OF THUNDERSTORMS ALONG A NOW DEFINED BOUNDARY CONTINUES TO
SWEEP ACROSS THE CHICAGO TERMINALS EARLY THIS AFTERNOON. MAIN
CELLS APPEAR TO MISS ORD AND MDW...WITH VICINITY THUNDER COVERING
THIS FEATURE. SECOND BOUNDARY APPEARS TO ENTER THE AIRSPACE AROUND
20Z AS NOTED IN WEAK RADAR RETURNS IN CENTRAL WISCONSIN. THE
INITIAL LINE SHOULD LOWER INSTABILITY...LEAVING LESS ENERGY FOR
THE SECOND BOUNDARY TO TAP INTO. HAVE LEFT VCSH IN THE TAF WITH NO
MENTION OF THUNDER. FORECAST SOUNDINGS STILL SHOW LAPSE RATES
IN THE 8-10 C/KM RANGE WITH CONVECTIVE TEMPS OF 80F...SO THUNDER IS
NOT COMPLETELY OUT OF THE QUESTION IN THE 20-23Z TIMEFRAME.
BEHIND THE BOUNDARY...MAINLY VFR CONDITIONS ARE LIKELY FOR AN
EXTENDED PERIOD OF TIME. WHILE OUTLYING AREAS MAY SEE PATCHY AM
FOG...THE CHICAGO TERMINALS SHOULD STAY VFR. THE FOLLOWING FEW
DAYS WILL ALLOW FOR LAKE BREEZE CHANCES GENERALLY INITIALIZING IN
THE 19-22Z TIMEFRAME.
MM
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* HIGH FOR SHRA AND MEDIUM HIGH FOR THUNDER.
* HIGH FOR WINDS TODAY.
* MEDIUM FOR LAKE BREEZE TUESDAY.
MM
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
TUESDAY NIGHT AND WEDNESDAY...VFR. NNE WINDS ABOVE 10 KT.
THURSDAY...VFR. SLIGHT CHANCE TSRA THURSDAY NGT. WEST-SOUTHWEST
WINDS.
FRIDAY...CHANCE TSRA. WEST-SOUTHWEST WINDS.
SATURDAY...VFR. EAST WINDS.
SUNDAY...VFR. SOUTH-SOUTHWEST WINDS.
KMD
&&
.MARINE...
306 PM...LOW PRESSURE OVER THE SOUTHERN LAKES THIS AFTERNOON WILL
MOVE TO NEAR LAKE ONTARIO TUESDAY MORNING AS IT SLOWLY DEEPENS.
THIS LOW WILL THEN ABSORB ANOTHER LOW OVER NORTHERN QUEBEC ON
TUESDAY. THE GRADIENT WILL TIGHTEN ACROSS THE WESTERN LAKES
BETWEEN THIS LOW AND HIGH PRESSURE OVER THE PLAINS WHICH WILL
BUILD SOUTHEAST TUESDAY INTO WEDNESDAY. NORTHERLY WINDS WILL
INCREASE TO 15-25KTS LATER TONIGHT AND CONTINUE INTO TUESDAY
EVENING...BEFORE DIMINISHING TUESDAY NIGHT INTO WEDNESDAY MORNING
AS THE HIGH APPROACHES.
LOW PRESSURE WILL MOVE ACROSS ONTARIO THURSDAY AS THE HIGH REMAINS
OVER THE OHIO VALLEY AND THIS WILL TIGHTEN GRADIENT ACROSS LAKE
MICHIGAN THURSDAY INTO THURSDAY NIGHT WITH SOUTHWEST WINDS PERHAPS
AS HIGH AS 15-25 KT WHICH WILL THEN DIMINISH LATER THURSDAY NIGHT
INTO FRIDAY. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...9 AM TUESDAY TO 7 AM
WEDNESDAY.
LM...SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...9 AM TUESDAY TO 4
AM WEDNESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Aug 10, 11:08 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1108 AM CDT MON AUG 10 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1108 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH THE AFTERNOON. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DANGEROUS SWIMMING CONDITIONS ARE POSSIBLE AT ILLINOIS AND INDIANA LAKE MICHIGAN BEACHES TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-111615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1108 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WAVES HAZARDOUS FOR SMALL CRAFT ARE POSSIBLE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...ESPECIALLY ACROSS THE INDIANA WATERS. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-111615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1108 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. && MDB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Aug 10, 3:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
358 PM CDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL LOMBARD 41.87N 88.01W
08/10/2015 E0.25 INCH DUPAGE IL PUBLIC
I-355 AND ROOSEVELT ROAD
&&
AKRULLLocal storm report, Aug 10, 3:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
359 PM CDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG GLEN ELLYN 41.87N 88.06W
08/10/2015 DUPAGE IL COUNTY OFFICIAL
TREE DOWN ON WESTERN AVE AND LIMBS DOWN ON FAIRVIEW AVE
&&
AKRULLLocal storm report, Aug 10, 4:01 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
401 PM CDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG GLEN ELLYN 41.87N 88.06W
08/10/2015 DUPAGE IL PUBLIC
TREES BRANCHES DOWN, 2-5 INCH DIAMETER AT WESTERN AND
PRAIRIE.
&&
AKRULLSpecial weather statement, Aug 10, 4:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 406 PM CDT MON AUG 10 2015 ILZ013-014-022-102145- DUPAGE IL-WILL IL-COOK IL- 406 PM CDT MON AUG 10 2015 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN COOK...NORTH CENTRAL WILL AND SOUTHEASTERN DUPAGE COUNTIES UNTIL 445 PM CDT... AT 406 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURBANK TO DARIEN...AND MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CHICAGO... JOLIET... BOLINGBROOK... ORLAND PARK... TINLEY PARK... OAK LAWN... DOWNERS GROVE... ROMEOVILLE... CHICAGO HEIGHTS... LANSING... LOCKPORT... NEW LENOX... HOMER GLEN... BLUE ISLAND... DOLTON... PARK FOREST... ALSIP... MATTESON... MOKENA... FRANKFORT... INCLUDING THE FOLLOWING INTERSTATES... I-55 BETWEEN MILE MARKERS 267 AND 275. I-57 BETWEEN MILE MARKERS 339 AND 356. I-80 BETWEEN MILE MARKERS 135 AND 155. I-94 NEAR MILE MARKER 74. I-294 NEAR MILE MARKER 74. I-355 BETWEEN MILE MARKERS 1 AND 15. THIS INCLUDES... ARGONNE NATIONAL LABORATORY...WINDY CITY THUNDERBOLTS BASEBALL... FIRST MIDWEST BANK AMPHITHEATRE...MORAINE VALLEY COMMUNITY COLLEGE... PRAIRIE STATE COLLEGE...AND SOUTH SUBURBAN COLLEGE. LAT...LON 4148 8805 4175 8809 4175 8767 4148 8752 TIME...MOT...LOC 2106Z 335DEG 19KT 4173 8777 4174 8800 BMD
Local storm report, Aug 10, 4:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
407 PM CDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL WOODRIDGE 41.74N 88.04W
08/10/2015 E0.88 INCH DUPAGE IL TRAINED SPOTTER
75TH STREET AND LEMONT ROAD
&&
AKRULLLocal storm report, Aug 10, 4:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 PM CDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST WOODRIDGE 41.74N 88.04W
08/10/2015 E50 MPH DUPAGE IL TRAINED SPOTTER
75TH STREET AND LEMONT ROAD
&&
AKRULLThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:47 AM CDT | Dense Fog Advisory | LOT | Benton, Jasper, Newton | 5 hr |
Nearby
Beach Hazards Statements in Indiana, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.